Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 124, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 4, 2009, 10:00 AM CDT for Pike County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2009, 10:00 AM CDT (15:00 UTC)
- Expired
- May 4, 2009, 10:36 AM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 041500
TORBMX
ALC109-041545-
/O.NEW.KBMX.TO.W.0124.090504T1500Z-090504T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 AM CDT MON MAY 4 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PIKE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...TROY...BRUNDIDGE...
* UNTIL 1045 AM CDT
* AT 959 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A LINE
EXTENDING FROM TROY TO 11 MILES SOUTHWEST OF ANTIOCH...OR ALONG A
LINE EXTENDING FROM TROY TO 10 MILES SOUTHEAST OF GOSHEN...MOVING
EAST AT 25 MPH.
* TORNADO PRODUCING STORMS WILL BE NEAR...
ANTIOCH BY 1010 AM CDT...
BANKS BY 1015 AM CDT...
BRUNDIDGE BY 1020 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3163 8606 3186 8605 3191 8579 3189 8579
3188 8567 3182 8567 3179 8566 3174 8570
3163 8574
TIME...MOT...LOC 1500Z 265DEG 24KT 3181 8596 3163 8599
$$
033 follow-up statements
000
WWUS54 KBMX 041512
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 AM CDT MON MAY 4 2009
ALC109-041545-
/O.CON.KBMX.TO.W.0124.000000T0000Z-090504T1545Z/
PIKE AL-
1012 AM CDT MON MAY 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SOUTHEASTERN PIKE COUNTY...
AT 1011 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BANKS TO TARENTUM...OR ALONG
A LINE EXTENDING FROM 6 MILES EAST OF TROY TO 8 MILES SOUTHWEST OF
BRUNDIDGE...MOVING EAST AT 30 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
BRUNDIDGE MUNICIPAL AIRPORT...BRUNDIDGE AND 6 MILES SOUTH OF
SANDFIELD BY 1020 AM CDT...
MONTICELLO AND HAMILTON CROSSROADS BY 1025 AM CDT...
JOSIE BY 1030 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3163 8593 3186 8595 3191 8580 3189 8579
3189 8577 3188 8568 3179 8566 3174 8570
3163 8574
TIME...MOT...LOC 1511Z 265DEG 24KT 3182 8587 3164 8590
$$
03000
WWUS54 KBMX 041523
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 AM CDT MON MAY 4 2009
ALC109-041545-
/O.CON.KBMX.TO.W.0124.000000T0000Z-090504T1545Z/
PIKE AL-
1023 AM CDT MON MAY 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SOUTHEASTERN PIKE COUNTY...
AT 1021 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MONTICELLO TO BRUNDIDGE
MUNICIPAL AIRPORT TO HAMILTON CROSSROADS...OR ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF BRUNDIDGE TO BRUNDIDGE...MOVING EAST AT 30
MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
JOSIE BY 1030 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3163 8583 3187 8585 3191 8580 3189 8579
3188 8568 3179 8567 3176 8568 3174 8570
3163 8574
TIME...MOT...LOC 1523Z 265DEG 24KT 3186 8578 3177 8573
3166 8574
$$
03000
WWUS54 KBMX 041536
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 AM CDT MON MAY 4 2009
ALC109-041546-
/O.CAN.KBMX.TO.W.0124.000000T0000Z-090504T1545Z/
PIKE AL-
1036 AM CDT MON MAY 4 2009
...THE TORNADO WARNING FOR SOUTHEASTERN PIKE COUNTY IS CANCELLED...
THE STORMS HAVE MOVED EAST OF THE COUNTY.
LAT...LON 3163 8583 3187 8585 3191 8580 3189 8579
3188 8568 3179 8567 3176 8568 3174 8570
3163 8574
TIME...MOT...LOC 1536Z 265DEG 24KT 3183 8568 3165 8571
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 4, 7:25 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 4, 7:25 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 725 AM CDT MON MAY 4 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... BROAD AREA OF TROUGHING OVER THE SOUTHEAST ALONG WITH UNSTABLE AIRMASS SOUTH OF A STALLED FRONTAL BOUNDARY DRAPED ACROSS NORTHERN ALABAMA...WILL HELP INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE DAY. LOTS OF CONVECTION ALREADY ONGOING THROUGH THE EARLY MORNING HOURS AS 40 KT LLJ SHIFTS ACROSS OUTFLOW BOUNDARY IN SOUTH ALABAMA AND PRESSURE TROUGH OVER CENTRAL ALABAMA. THE 00Z GFS SEEMS TO BE HANDLING THE CONVECTION OVER CENTRAL ALABAMA THE BEST THIS MORNING AS THE NAM REALLY FOCUSES ON THE STORMS IN THE SOUTH. EXPECT THAT THE STORMS COULD INTENSIFY LATER IN THE DAY AS TEMPERATURES WARM INTO THE MID AND UPPER 70S WITH THE GREATEST THREAT OF SEVERE STORMS BEING SOUTH OF INTERSTATE 20. TONIGHT...00Z NAM CONTINUES TO INDICATE ISOLATED TO SCATTERED SHOWERS OVERNIGHT. THINK THERE COULD BE SOME LINGERING SHOWERS ESPECIALLY SOUTHERN HALF OF THE AREA OVERNIGHT BUT CANT RULE OUT A SHOWER NORTH EITHER GIVEN THE REMAINING BOUNDARIES IN PLACE OR NEAR THE AREA. HOWEVER...THERE DOESNT APPEAR TO BE ANY SIGNIFICANT MID OR UPPER LEVEL FEATURES TO ENHANCE CONVECTION TONIGHT. FOR TUESDAY...LINGERING BOUNDARIES AND DAYTIME INSTABILITY SHOULD BE ENOUGH TO SPARK A FEW SHOWERS OR THUNDERSTORMS. BY WEDNESDAY...A MORE SIGNIFICANT UPPER LEVEL TROUGH WILL DEVELOP OVER THE MID SOUTH AND PUSH INTO THE DEEP SOUTH BY WEDNESDAY EVENING. PRECIPITATION SEEMS LIKELY OVER THE NORTH WITH A FEW STRONG OR SEVERE STORMS NOT OUT OF THE QUESTION. THIS TROUGH MAY LEAVE ANOTHER QUASI-STATIONARY BOUNDARY OVER SOUTH CENTRAL ALABAMA THROUGH THE EARLY PART OF THE WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. TEMPERATURES NEAR OR SLIGHTLY ABOVE AVERAGE. CONFIDENCE IS BELOW AVERAGE FOR THE END OF THE WEEK AS MODEL SOLUTIONS ARE DIVERGING QUITE A BIT WITH TIMING OF FEATURES. && .AVIATION...12Z TAF DISCUSSION. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL PREVAIL ACROSS CENTRAL ALABAMA TODAY. THE MAIN RAIN AREA WILL BE ACROSS SOUTH ALABAMA NEAR STALLED OUT FRONTAL BOUNDARY. SOME OF THE STORMS COULD BE LOCALLY SEVERE AT MGM AND TOI WITH LARGE HAIL BEING THE PRIMARY THREAT. WIDESPREAD MVFR CIGS THIS MORNING SHOULD BECOME VFR AFTER 17Z. LCL IFR CIGS AND VSBYS WILL BE ASSOCIATED WITH HEAVIER POCKETS OF RAIN. THERE IS SOME CONCERN FOR TONIGHT FOR LOW CLOUDS AND DENSE FOG TO DEVELOP ACROSS SOUTHERN TAF SITES. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 57 79 60 79 / 70 30 30 40 50 ANNISTON 75 61 81 62 81 / 80 30 30 40 50 BIRMINGHAM 77 61 79 65 82 / 80 30 30 40 50 TUSCALOOSA 78 61 82 65 82 / 70 30 30 40 40 CALERA 76 62 81 65 80 / 80 30 30 40 40 AUBURN 74 63 79 65 81 / 90 30 40 30 30 MONTGOMERY 78 64 84 65 84 / 90 30 30 30 30 TROY 78 64 82 63 86 / 80 30 50 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 4, 6:45 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 AM CDT MON MAY 4 2009 ALZ011>015-017>050-042300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 645 AM CDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE TODAY ALONG AND SOUTH OF A LINE FROM YORK...TO MONTGOMERY...TO PHENIX CITY. THE PRIMARY THREAT WILL BE LARGE HAIL. ISOLATED TORNADOES ARE POSSIBLE ACROSS PIKE AND BARBOUR COUNTIES FROM 10 AM UNTIL 4 PM. THE ACTIVITY SHOULD WEAKEN AFTER 6 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL ALABAMA ON WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TODAY AND AGAIN ON WEDNESDAY.
In the hours before
Local storm report, May 4, 7:17 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 AM CDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG JEMISON 32.96N 86.75W
05/03/2009 CHILTON AL NWS EMPLOYEE
FENCE AROUND BASEBALL FIELD AT JEMISON HIGH SCHOOL BLOWN
DOWN.
0335 PM TSTM WND DMG 1 SSW JEMISON 32.95N 86.75W
05/03/2009 CHILTON AL NWS EMPLOYEE
CARPORT DESTROYED AND TWO CARS DAMAGED...LARGE OAK TREE
DOWN IN BACK YARD.
&&Special weather statement, May 4, 8:55 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 855 AM CDT MON MAY 4 2009 ALZ039-041445- MARENGO- 855 AM CDT MON MAY 4 2009 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 945 AM CDT... AT 853 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BASHI...OR 21 MILES NORTHWEST OF GROVE HILL... MOVING NORTHEAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NICHOLSVILLE. SWEET WATER. DIXONS MILL. MILLER. SURGINER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, May 4, 8:58 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 AM CDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG LINDEN 32.31N 87.80W
05/03/2009 MARENGO AL EMERGENCY MNGR
TREES DOWN THROUGHOUT COUNTY
0123 PM TORNADO MCCALLA 33.35N 87.01W
05/03/2009 JEFFERSON AL AMATEUR RADIO
ON THE GROUND RIGHT NOW
0130 PM TSTM WND GST 3 S NEWBERN 32.55N 87.54W
05/03/2009 E0.00 MPH HALE AL BROADCAST MEDIA
BARN ROOF DAMAGE, NUMEROUS TREES DOWN ALONG HWY61 BTWN
CR10 AND CR58.
0130 PM TSTM WND DMG CUBA 32.44N 88.37W
05/03/2009 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN
0136 PM TSTM WND DMG 2 S NEWBERN 32.56N 87.54W
05/03/2009 HALE AL PUBLIC
TREES AND POWERLINES DOWN
0145 PM HAIL 2 SW HOOVER 33.35N 86.84W
05/03/2009 E1.00 INCH JEFFERSON AL AMATEUR RADIO
0155 PM TSTM WND DMG MARION 32.63N 87.32W
05/03/2009 PERRY AL EMERGENCY MNGR
THOUSANDS OF TREES DOWN ACROSS COUNTY
0155 PM TSTM WND GST SAFFORD 32.29N 87.37W
05/03/2009 E0.00 MPH DALLAS AL EMERGENCY MNGR
NUMEROUS TREES DONW IN COUNTY, MEMORIAL STADIUM, AL HWY
5, AL HWY 22, CR222 CAMP GRIST AREA.
0200 PM TSTM WND DMG 2 E INVERNESS 33.40N 86.69W
05/03/2009 SHELBY AL PUBLIC
NUMEROUS TREES SNAPPED...TWO BIG OAK TREES UPROOTED. MANY
HOMES WITH SHINGLES BLOWN AWAY...WITH TWO HOMES THE ROOF
BEING EXPOSED TO THE PLYWOOD. A FENCE WAS BLOWN DOWN AND
A FEW GUTTERS WERE BLOWN AWAY. THIS ALL HAPPENED ALONG
KESTEVEN ROAD...ASHINGTON LANE-DRIVE-CIRCLE...CANNOCK
DRIVE...WINFIELD DRIVE...AND BROOK HIGHLAND DRIVE.
POSSIBLE TORNADO.
0201 PM HAIL CHELSEA 33.33N 86.64W
05/03/2009 E0.75 INCH SHELBY AL LAW ENFORCEMENT
DOUBLE OAK MOUNTAIN
0202 PM HAIL 3 SE VESTAVIA HILLS 33.40N 86.75W
05/03/2009 E0.25 INCH SHELBY AL AMATEUR RADIO
DIME SIZE HAIL NEAR ACTON AT CAHABA RIVER ROAD AND ACTON
ROAD.
0215 PM TSTM WND DMG MAPLESVILLE 32.79N 86.88W
05/03/2009 CHILTON AL BROADCAST MEDIA
CATTLE AND DEER LIFTED OFF GROUND, JEMISON THORSBY AREA.
0215 PM TSTM WND DMG LAWLEY 32.86N 86.95W
05/03/2009 BIBB AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ACROSS THE SOUTHERN PART
OF BIBB COUNTY. MANY ROADWAYS WERE BLOCKED.
0220 PM HAIL MAPLESVILLE 32.79N 86.88W
05/03/2009 E1.00 INCH CHILTON AL BROADCAST MEDIA
QUARTER SIZE HAIL WAS REPORTED IN SOUTHWESTERN CHILTON
COUNTY.
0220 PM TSTM WND DMG MAPLESVILLE 32.79N 86.88W
05/03/2009 CHILTON AL EMERGENCY MNGR
TREES AND POWERLINS DOWN
0227 PM TSTM WND DMG MOODY 33.60N 86.49W
05/03/2009 ST. CLAIR AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE MOODY AREA. POSSIBLE TORNADO.
0236 PM HAIL PELL CITY 33.56N 86.27W
05/03/2009 E0.88 INCH ST. CLAIR AL AMATEUR RADIO
0237 PM TSTM WND DMG THORSBY 32.92N 86.71W
05/03/2009 CHILTON AL PUBLIC
LARGE TREE DOWN
0237 PM HAIL PELL CITY 33.56N 86.27W
05/03/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
0240 PM TSTM WND DMG 3 E JEMISON 32.96N 86.70W
05/03/2009 CHILTON AL BROADCAST MEDIA
TREES DOWN AND BLOCKING I-65 NEAR EXIT 219.
0240 PM TSTM WND GST 1 SE SPRING CREEK AT LA 33.08N 86.52W
05/03/2009 E0.00 MPH SHELBY AL EMERGENCY MNGR
HUNDREDS OF TREES SNAPPED OFF NEAR LACOOSA MARINA
0243 PM TSTM WND DMG BENTON 32.31N 86.82W
05/03/2009 LOWNDES AL EMERGENCY MNGR
TREES DOWN IN BENTON.
0246 PM TSTM WND DMG PELL CITY 33.56N 86.27W
05/03/2009 ST. CLAIR AL AMATEUR RADIO
ROBERTS MILL POND ROAD, UNCONFIRMED TORNADO, TREES DOWN
0255 PM TSTM WND DMG 1 WNW PELL CITY 33.57N 86.29W
05/03/2009 ST. CLAIR AL AMATEUR RADIO
TREES DOWN ON OLD WAYNE ROAD AND 5TH STREET IN EDEN
COMMUNITY.
0300 PM TSTM WND DMG COLUMBIANA 33.18N 86.60W
05/03/2009 SHELBY AL PUBLIC
TREES DOWN IN COLUMBIANA.
0300 PM TSTM WND DMG SYLACAUGA 33.18N 86.26W
05/03/2009 TALLADEGA AL AMATEUR RADIO
ESTIMATED 50 MPH WINDS AT WEST WALNUT AND COALING ROAD
BEHIND FOOD WORLD. POWER OUT AND TREE LIMBS DOWN.
0304 PM TORNADO OAK GROVE 33.19N 86.30W
05/03/2009 TALLADEGA AL FIRE DEPT/RESCUE
UNCONFIRMED TORNADO OLD SYLACAUGA HWY AND ODENS MILL.
0304 PM TORNADO SYLACAUGA 33.18N 86.26W
05/03/2009 TALLADEGA AL AMATEUR RADIO
UNCONFIRMED TORNADO...MULTIMPLE TREES DOWN AND UPROOTED.
0304 PM TSTM WND DMG 4 E COLUMBIANA 33.18N 86.53W
05/03/2009 SHELBY AL PUBLIC
UTILITY SHED MISSING
0308 PM TORNADO WEAVER 33.76N 85.81W
05/03/2009 CALHOUN AL PUBLIC
911 OFFICE RELAYED A PUBLIC REPORT OF A TORNADO ON THE
GROUND IN WEAVER.
0308 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
05/03/2009 ELMORE AL PUBLIC
POWER LINES AND TREES DOWN.
0310 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
05/03/2009 MONTGOMERY AL AMATEUR RADIO
TREES DOWN NEAR LAKEVIEW DRIVE IN MONTGOMERY. WIND GUSTS
ESTIMATED TO BE AROUND 60 MPH.
0315 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
05/03/2009 MONTGOMERY AL BROADCAST MEDIA
6211 WOODLEY CIRCLE LARGE TREE DOWN
0316 PM TORNADO WEAVER 33.76N 85.81W
05/03/2009 CALHOUN AL FIRE DEPT/RESCUE
UNCONFIRMED TORNADO REPORT THROUGH 911 DISPATCH
0320 PM TSTM WND DMG PRATTVILLE 32.46N 86.45W
05/03/2009 AUTAUGA AL BROADCAST MEDIA
POWER OUTAGES REPORTED IN PRATTVILLE.
0325 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
05/03/2009 MONTGOMERY AL TRAINED SPOTTER
AUBURN U MONTGOMERY SOCCER FIELD BLEACHERS BLOWN OVER
0334 PM TSTM WND DMG LINCOLN 33.60N 86.14W
05/03/2009 TALLADEGA AL EMERGENCY MNGR
POWERLINES DOWN 33 CRICKET LN
0335 PM TSTM WND DMG 1 SSW JEMISON 32.95N 86.75W
05/03/2009 CHILTON AL NWS EMPLOYEE
CARPORT DESTROYED AND TWO CARS DAMAGED...LARGE OAK TREE
DOWN IN BACK YARD.
0335 PM TSTM WND DMG JEMISON 32.96N 86.75W
05/03/2009 CHILTON AL NWS EMPLOYEE
FENCE AROUND BASEBALL FIELD AT JEMISON HIGH SCHOOL BLOWN
DOWN.
0415 PM TSTM WND GST AUBURN 32.59N 85.48W
05/03/2009 E0.00 MPH LEE AL EMERGENCY MNGR
DAMAGE AT MUNI PARKING FACILITY, TREES DOWN AND POWER
OUTAGES ACROSS COUNTY
0421 PM TSTM WND GST OPELIKA 32.65N 85.38W
05/03/2009 E61.00 MPH LEE AL BROADCAST MEDIA
CORRECTED FOR TIME 1621 NOT 1421, EAST ALABAMA MEDICAL
CENTER. CCB, PK WND 61MPH FROM EARLIER 56MPH.
0430 PM TSTM WND DMG ROANOKE 33.15N 85.37W
05/03/2009 RANDOLPH AL EMERGENCY MNGR
DOWNED TREES CAUSING POWER OUTAGES AS WELL AS DAMAGES TO
BUILDINGS AND VEHICLES.
&&
LINHARESSpecial weather statement, May 4, 9:41 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 941 AM CDT MON MAY 4 2009 ALZ049-041530- PIKE- 941 AM CDT MON MAY 4 2009 ...SIGNIFICANT WEATHER ALERT FOR PIKE COUNTY UNTIL 1030 AM CDT... AT 939 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR GOSHEN...MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT TROY AND MOSEY GROVE. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. 03
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:11 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 29 min |
| May 4, 9:56 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 49 min |
| May 4, 10:20 AM CDT | Tornado Warning | BMX | Barbour, Bullock | 28 min |
| May 4, 3:22 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 38 min |
| May 4, 6:32 PM CDT | Tornado Warning | BMX | Clay, Talladega | 43 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.